Existence and Non-Existence of Global Smooth Solutions for p-System with Relaxation

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

34 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)321-336
Journal / PublicationJournal of Differential Equations
Issue number2
Publication statusPublished - 1 Mar 2000


In this paper, we consider the Cauchy problem for p-system with relaxation. Under the assumption that the relaxation time ε is sufficiently small, we prove the existence of the global smooth solution to the Cauchy problem with C1-initial data provided the C0-norm of the derivative of the initial data is of the order of ξ/ε. Here ξ is a small positive constant. On the other hand, when the initial density has compact support but is not identically zero, we prove the global regular solution for the Cauchy problem does not exist. © 2000 Academic Press.